Gravitational waves from gauge-invariant perturbations of spherically symmetric spacetimes

Research output: Chapter in Book/Report/Conference proceedingConference PaperResearchpeer-review

Abstract

One difficulty associated with perturbations of spherical collapse models in General Relativity is attributed to the junction conditions required at the interface of the interior matter-filled region and the exterior vacuum region. This implies extracting information about gravitational waves at spacelike infinity is also a difficult task. In this talk, I present a method which eliminates the need for junction conditions in both the background and perturbed spacetimes, thereby allowing relatively simple modelling of gravitational waveforms. This is achieved by using a recently developed method that enables a single line element to be expressed for the entire spherically symmetric background spacetime. Perturbing this spacetime in a gauge-invariant manner implies junction conditions are not required at any stage of the perturbation. Wave equations are derived for the Newman-Penrose Weyl scalars which hold in both the matter filled regions of the spacetime as well as the vacuum exterior regions.
Original languageEnglish
Title of host publication13th Conference on Recent Developments in Gravity (NEBXIII)
EditorsN Stergioulas, C Tsagas
Place of PublicationGreece
PublisherIOP Publishing
Pages12023 - 12029
Number of pages7
Volume189
Publication statusPublished - 2009
EventConference on Recent Developments in Gravity (NEB) - Thessaloniki Greece, Greece
Duration: 1 Jan 2009 → …

Conference

ConferenceConference on Recent Developments in Gravity (NEB)
CityGreece
Period1/01/09 → …

Cite this